MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Arrhythmia (1721); Dyspnea (1816); Erythema (1840); Fever (1858); Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Inflammation (1932); Itching Sensation (1943); Nausea (1970); Local Reaction (2035); Chills (2191)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic patient services received a call about a systemic allergic reaction that occurred after a venaseal procedure.Patient had 2 venaseal implants on (b)(6) 2025 & (b)(6) 2025.The onset of symptoms was a couple of days after her first procedure.Both small saphenous veins (ssv) were treated and reaction was present in both.There were no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.The catheter tip was 5cm caudal to sfj.Compression was utilized.The vascular surgeon chose to repeat usage of n-butyl cyanoacrylate after he realized (from first exposure) the patient was allergic to cyanoacrylate which caused and continues to cause a daily severe systemic allergic reaction that has lasted 44 days so far.The patient shakes, is feverish, experiences chills, low blood pressure, full body or partial body itching (hives), red inflamed skin, palpitations, shortness of breath, nausea, head and face are hot and feel flush every day.Concomitant medical products and other treatments include 81mg aspirin, restassis, rosuvastatin, & vesicare.A medral dose pack was prescribed and according to the physician the itching had largely disappeared.
 
Additional Manufacturer Narrative
Additional information: vascular surgeon used venaseal (n-butyl cyanoacrylate) glue to close varicose veins that caused a type iv hypersensitivity issue and caused mast cell activation syndrome.Almost 3 months later still experiencing severe issues and mast cell flares and will experience issues for about 5 years because of this glue product.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: vascular surgeon used venaseal a second time after noting the patient had an allergic reaction to the glue causing a systemic allergic reaction with symptoms that include heart palpitations, tremors, full body hives now chronic hives to present day, high blood pressure levels, dizzy, nauseous, unsteady, fainting, slurred speech, headache, very fuzzy and memory impairment, diarrhea, shortness of breath, etc.The n-butyl cyanoacrylate may have triggered mast cell syndrome; patient waiting to see allergist/immunologist again.The patient is unable to eat anything with soy, sulphites, nitrates, any high histamine foods or full body hives result.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22068272
Report Number9612164-2025-02535
Device Sequence Number8703192
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)260831(10)78775
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberVS-404
Device Lot Number78775
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/23/2025
10/07/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/19/2025
10/31/2025
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight113 KG